Alert archive / Florida / Special Weather Statements in 2024

Special Weather Statement, NWS Mobile, AL

August 3, 2024Escambia County, Florida

NWS Mobile, AL issued this special weather statement at Aug 3, 2024, 4:52 PM CDT for Escambia County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2024, 4:52 PM CDT (21:52 UTC)
Expired
Aug 3, 2024, 5:30 PM CDT
In force
38 min
Issued by
NWS Mobile, AL
Hail
0.25 in
Wind
40

County Escambia County, FL

The radar

The Mobile radar (KMOB), 74 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2024-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2235 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2024-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2235 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1059 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

651 
WWUS84 KMOB 032152
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
452 PM CDT Sat Aug 3 2024
 
ALZ264-032230-
Baldwin Central AL-
452 PM CDT Sat Aug 3 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL BALDWIN COUNTY
THROUGH 530 PM CDT...

At 452 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Gonzalez. This storm was nearly stationary.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This storm will remain over mainly rural areas of east central
Baldwin County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3053 8750 3059 8761 3073 8753 3066 8740
      3065 8740 3063 8739 3052 8745
TIME...MOT...LOC 2152Z 306DEG 3KT 3062 8751 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

MM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:54 PM CDT, 58 minutes earlier.

Area forecast discussion, Aug 3, 3:54 PM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
354 PM CDT Sat Aug 3 2024

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

.NEAR TERM...
(Now through Sunday)
Issued at 352 PM CDT Sat Aug 3 2024

An upper trof over the eastern states retreats further inland
while Tropical Depression Four is forecast to progress northward
across the eastern Gulf. Please see the National Hurricane Center
for the latest on Tropical Depression Four. A frontal boundary
which extends from southeast Mississippi to roughly along the I-65
corridor is anticipated to move little during the remainder of
the afternoon. The frontal boundary will then be gradually pushed
westward/northward out of the area overnight into Sunday as a
northeasterly surface flow develops as a result of the peripheral
wind field associated with TD4. Will have slight chance to chance
pops for much of the area this evening, then dry conditions follow
for the overnight hours inland while slight chance to chance pops
continue near the coast. For Sunday, will have good chance to
likely pops develop through the day east of I-65 while the
remainder of the area will see slight chance to chance pops. A
Heat Advisory remains in effect until 7 pm this evening for the
entire area, then have opted to issue another Heat Advisory for
most of the area from 11 am to 6 pm on Sunday for heat index
values near 110. Lows tonight range from the lower 70s inland to
the upper 70s at the immediate coast. Highs on Sunday will be
mostly in the mid 90s. A low risk of rip currents is expected
through Sunday. /29

&&

.SHORT TERM...
(Sunday night through Tuesday night)
Issued at 352 PM CDT Sat Aug 3 2024

Through the Short Term, the current TS Debby is approaching the Big
Bend of Florida and is forecast to move inland late Sunday night
into Monday morning. From there, the system stalls, then meanders
around over the Fl/Ga/SC Atlantic coast caught in a mean upper
trough caught between an upper ridge stretching east over the Lower
Mississippi River Valley from the Southern Plains and another nosing
west over the open Atlantic. This placement pushes increased
moisture levels towards the forecast area initially under east, then
northeasterly low level flow into Monday. From there, low level flow
switching to a general northerly as Debby moves north a bit will
usher in a drier airmass, with precipitable h20 values dropping to
around 1.5" by Tuesday. Subsidence from the western upper ridge
combined with that from the tropical system, highest PoPs shift from
east of the Alabama River Monday to well southeast of I-65 on
Tuesday, along with dropping from scattered to numerous to isolated
to low end scattered.

Temperatures see the same shifting, especially high temperatures.
For Monday, high temperatures are expected to range from the upper
80s over the eastern-most counties of the forecast area due to Debby
induced increased cloud cover and better rain coverage to the upper
90s west of the Tombigbee River. Heat Indices for Monday are
expected to range from around 100 to 105 east of a Tombigbee R to
Pensacola line to 105 to 110 west, with a Heat Advisory likely. For
Tuesday, with the tropical system shifting northeastward, skies
clear and a drier airmass moves over the forecast area. Temperatures
are expected to top out in the mid 90s east of the Tombigbee and
along the coast to near 100 west in response. Even with the drier
airmass, the increase in ambient temperatures will allow heat
indices to top out in the 104 to 113 degree range, with Heat
Advisory level conditions over more of the forecast area.

Increased swell as Debby approaches the northeastern Gulf Coast will
bring an increase to Moderate to High in the risk of rip currents to
area beaches beginning Sunday night at the earliest into Tuesday.
/16

&&

.LONG TERM...
(Wednesday through Saturday)
Issued at 352 PM CDT Sat Aug 3 2024

Guidance is advertising Debby or her remains continuing to meander
around over the Fl/Ga/SC/NC region into Friday before starting to
get pushed north as the upper ridge over the Southern Plains builds.
This keeps the forecast area under dry northerly flow. Guidance is
trying to bring some moisture back Friday and Saturday over the
southeastern half of the forecast area. Consensus is that is GFS
related, so have bumped NBM PoPs down for Friday and Saturday, along
with bumping high temperatures up a bit for Saturday. Speaking of
temperatures, for the Extended, they remain above to well above
seasonal norms, with Wednesday and Thursday being the hottest days.
Even with a drier airmass over the forecast area, Heat Indices are
expected to be in Heat Advisory levels though the week.
/16

&&

.MARINE...
Issued at 352 PM CDT Sat Aug 3 2024

Light onshore winds gradually become a light to moderate
northeasterly flow through Sunday.  The offshore flow strengthens
Sunday night, and a Small Craft Advisory is now in effect for the
open Gulf waters from Sunday night through Monday evening, and may
need to be extended further depending upon how quickly the winds
subside. Winds and seas will be higher near storms. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      75  97  75  96  77  99  77 100 /  30  40  20  30  20  20  10  10
Pensacola   78  95  76  93  78  97  79  99 /  40  60  30  50  30  30  10  20
Destin      79  93  77  91  79  95  81  97 /  40  70  50  60  40  40  20  20
Evergreen   73  96  73  93  74  97  75  99 /  30  50  10  30  20  20  10  10
Waynesboro  74  96  75  96  75 100  75 101 /  10  20   0  20  10  10   0  10
Camden      73  95  73  91  74  95  75  98 /  10  30  10  30  10  10  10  10
Crestview   74  94  73  91  74  97  75  99 /  30  70  30  60  30  30  10  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT this evening for ALZ051>060-261>266.

     Heat Advisory from 11 AM to 6 PM CDT Sunday for ALZ052-053-055-
     056-059-261>266.

FL...Heat Advisory until 7 PM CDT this evening for FLZ201>206.

     Heat Advisory from 11 AM to 6 PM CDT Sunday for FLZ201>204.

MS...Heat Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
     079.

     Heat Advisory from 11 AM to 6 PM CDT Sunday for MSZ075-076-078-
     079.

GM...Small Craft Advisory from 10 PM Sunday to 1 AM CDT Tuesday for
     GMZ650-670.

     Small Craft Advisory from 7 PM Sunday to 1 AM CDT Tuesday for
     GMZ655-675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Aug 3, 1:46 PM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
146 PM CDT Sat Aug 3 2024

ALZ056-058-060-031930-
Conecuh AL-Covington AL-Crenshaw AL-
146 PM CDT Sat Aug 3 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CRENSHAW...
SOUTHEASTERN CONECUH AND COVINGTON COUNTIES THROUGH 230 PM CDT...

At 145 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northeast of Dozier to 13 miles
southwest of Red Level. Movement was east at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Andalusia, Opp, River Falls, Dozier, Heath, and Gantt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3153 8616 3153 8620 3119 8619 3105 8642
      3115 8670 3119 8670 3118 8673 3120 8674
      3118 8677 3126 8677 3157 8628 3155 8614
TIME...MOT...LOC 1845Z 285DEG 19KT 3152 8631 3125 8674

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 3, 2:36 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
236 PM CDT Sat Aug 3 2024

ALZ060-FLZ205-032015-
Covington AL-Okaloosa Inland FL-
236 PM CDT Sat Aug 3 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN COVINGTON AND
NORTHEASTERN OKALOOSA COUNTIES THROUGH 315 PM CDT...

At 236 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Andalusia, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Florala, Laurel Hill, and Lockhart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3099 8639 3090 8639 3098 8670 3099 8670
      3100 8669 3100 8670 3104 8670 3127 8649
      3122 8619 3099 8619
TIME...MOT...LOC 1936Z 292DEG 8KT 3115 8653

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Aug 3, 4:23 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
423 PM CDT Sat Aug 3 2024

FLZ203-205-032215-
Okaloosa Inland FL-Santa Rosa Inland FL-
423 PM CDT Sat Aug 3 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OKALOOSA AND
EASTERN SANTA ROSA COUNTIES THROUGH 515 PM CDT...

At 423 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Baker, or 16 miles northwest of Crestview, moving
southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3072 8672 3086 8690 3100 8678 3100 8677
      3095 8653
TIME...MOT...LOC 2123Z 301DEG 7KT 3091 8679

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Aug 3, 4:52 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
452 PM CDT Sat Aug 3 2024

ALZ264-032230-
Baldwin Central AL-
452 PM CDT Sat Aug 3 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL BALDWIN COUNTY
THROUGH 530 PM CDT...

At 452 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Gonzalez. This storm was nearly stationary.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of east central
Baldwin County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3053 8750 3059 8761 3073 8753 3066 8740
      3065 8740 3063 8739 3052 8745
TIME...MOT...LOC 2152Z 306DEG 3KT 3062 8751

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 4:28 AM CDTSpecial Marine WarningMOB79 min
Aug 3, 6:54 AM CDTSpecial Marine WarningMOB45 min
Aug 3, 6:59 AM CDTSpecial Marine WarningMOB41 min
Aug 3, 12:08 PM CDTHeat AdvisoryMOBBaldwin, Clarke, Conecuh, Escambia, Mobile, Monroe and 1 more30 hr
Aug 3, 1:46 PM CDTSpecial Weather StatementMOBCovington44 min
Aug 3, 2:36 PM CDTSpecial Weather StatementMOBCovington39 min
Aug 3, 4:00 PM CDTSmall Craft AdvisoryMOB47 hr
Aug 3, 4:50 PM CDTSpecial Marine WarningMOB40 min
Aug 3, 5:00 PM CDTSpecial Weather StatementMOBBaldwin45 min
Aug 3, 5:53 PM CDTSpecial Marine WarningMOB26 min
Aug 3, 5:59 PM CDTSpecial Weather StatementMOBBaldwin46 min
Aug 3, 4:29 AM CDTSpecial Weather StatementMOBEscambia46 min
Aug 3, 4:23 PM CDTSpecial Weather StatementMOBOkaloosa52 min
Aug 3, 5:24 PM CDTSpecial Weather StatementMOBSanta Rosa51 min
Aug 3, 6:24 PM CDTSpecial Weather StatementMOBEscambia36 min

Nearby

Special Weather Statements in Florida, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.